Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 25, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 1, 2006, 7:00 PM CDT for Midland County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2006, 7:00 PM CDT (00:00 UTC)
- Expired
- Aug 1, 2006, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 16 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 7:29 PM CDT | FLASH FLOOD | Midland, TX | WADLEY STREET ENTRANCE TO MIDLAND COLLEGE IMPASSABLE DUE TO HIGH WATER. |
| Aug 1, 7:45 PM CDT | FLASH FLOOD | Midland, TX | FLOWING WATER ABOVE THE CURBS AT THE INTERSECTION OF WADLEY AND MIDKIFF STREETS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.0 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2630 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 020003 FFWMAF TXC329-020300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 700 PM CDT TUE AUG 1 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... MIDLAND COUNTY IN WEST TEXAS... * UNTIL 1000 PM CDT * AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SEVERAL STORMS CAPABLE OF PRODUCING FLASH FLOODING IN AND AROUND THE CITY OF MIDLAND. THESE STORMS ARE CURRENTLY MOVING NORTHEAST AT 15 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING LOCATIONS... MIDLAND... NORTHERN MIDLAND COUNTY... ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL FOR FLOODING ACROSS THE CITY OF MIDLAND AS WELL AS MUCH OF MIDLAND COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3166 10228 3166 10179 3208 10179 3208 10228 $$ 13
1 follow-up statement
000 WGUS74 KMAF 020047 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 743 PM CDT TUE AUG 1 2006 TXC329-020300- MIDLAND- 743 PM CDT TUE AUG 1 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR MIDLAND COUNTY... AT 742 PM CDT...BROADCAST MEDIA REPORTED FLASH FLOODING IN THE CITY OF MIDLAND. WATER AT THE INTERSECTION OF MIDKIFF AND WADLEY HAS TOPPED THE CURBS. ALSO...FLOODING HAS BEEN REPORTED NEAR MIDLAND COLLEGE...WHERE THE COLLEGE ENTRANCE GATES ON WADLEY ARE CLOSED DUE TO FLOODING. THE REMAINING CLUSTER OF STORMS WAS LOCATED ACROSS THE EASTERN PORTIONS OF MIDLAND COUNTY...MOVING NORTH AT 25 MPH. LOCATIONS EXPECTED TO AFFECTED BY THESE STORMS INCLUDE...MIDLAND...GREENWOOD...AND SPRABERRY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3166 10228 3166 10179 3208 10179 3208 10228 $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:45 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 1, 3:45 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 345 PM CDT TUE AUG 1 2006 .UPDATE... BASED ON CURRENT TRENDS AND 18Z MODEL DATA...HAVE UPPED THE POPS IN MOST LOCATIONS ACROSS THE AREA FOR BOTH THE REST OF THE AFTERNOON AND TONIGHT PERIODS. UPDATED WEATHER GRIDS TO MATCH NEW POP GRIDS AND TO INCLUDE FREQUENT LIGHTNING AND HEAVY RAIN WORDING. BOTH THESE CHANGES LED TO A CHANGE IN THE QPF GRIDS FOR HIGHER QPF VALUES. KMAF 12Z SOUNDING HAS PWAT VALUE OF 1.65 INCHES...AND WITH HIGHER MOISTURE OFF TO THE WEST...EXPECT HEAVY RAINFALL. CURRENTLY EXAMINING RIVER FORECAST DATA FOR THE RIO GRANDE AND WILL ISSUE A STATEMENT/FORECAST FOR POINT(S) ALONG THE RIO GRANDE. ALL OTHER GRIDS LOOK TO BE IN GOOD SHAPE. WILL SEND GRAPHIC AND TEXT PRODUCTS ALONG SHORTLY. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 13/74
Hazardous weather outlook, Aug 1, 1:43 PM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 143 PM CDT TUE AUG 1 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-021845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 143 PM CDT TUE AUG 1 2006 /1243 PM MDT TUE AUG 1 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...A FEW PRODUCING BRIEF HEAVY RAINFALL...ARE EXPECTED TODAY OVER A GOOD PORTION OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. AREAS WEST OF A GAIL TEXAS...WINK TEXAS...TO VAN HORN TEXAS LINE CAN EXPECT TO SEE THE BEST CHANCES FOR THUNDERSTORMS THROUGH TONIGHT. RAINFALL RATES NEAR AN INCH PER HOUR MAY RESULT IN LOCALIZED FLOODING OF ARROYOS...DRAWS...AND OTHER POORLY DRAINED LOW LYING AREAS. WIND GUSTS TO 40 MPH AND DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED IN AND NEAR ANY THUNDERSTORM THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 1, 4:26 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 426 PM CDT TUE AUG 1 2006 TXZ068-075-012230- CRANE-PECOS- 426 PM CDT TUE AUG 1 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL CRANE AND NORTH CENTRAL PECOS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF CORDONA LAKE AT 426 PM CDT...MOVING NORTH AT 15 MPH. THIS STORM MAY PRODUCE HEAVY RAINFALL...SMALL HAIL...GUSTY WINDS TO 40 MPH...AND FREQUENT LIGHTNING. LOCATIONS AFFECTED INCLUDE TEXAS HIGHWAY 11 BETWEEN IMPERIAL AND GIRVIN AND CORDONA LAKE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Aug 1, 4:52 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 452 PM CDT TUE AUG 1 2006 TXZ075-081-082-012245- PECOS-BIG BEND AREA-TERRELL- 452 PM CDT TUE AUG 1 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL BREWSTER...SOUTH CENTRAL PECOS AND WESTERN TERRELL COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF SANDERSON AT 452 PM CDT...MOVING NORTH AT 40 MPH. LOCATIONS AFFECTED COULD INCLUDE U.S. HIGHWAY 90...SANDERSON...AND LONGFELLOW. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Aug 1, 5:30 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 530 PM CDT TUE AUG 1 2006 TXZ068-069-075-012330- CRANE-PECOS-UPTON- 530 PM CDT TUE AUG 1 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN CRANE...NORTH CENTRAL PECOS AND NORTHWESTERN UPTON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF CORDONA LAKE AT 530 PM CDT...MOVING NORTHEAST AT 30 MPH. LOCATIONS AFFECTED COULD INCLUDE TEXAS HIGHWAY 11 BETWEEN IMPERIAL AND GIRVIN AND U.S. 385 BETWEEN CRANE AND MCCAMEY...AND CORDONA LAKE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:22 PM CDT | Flash Flood Warning | MAF | Brewster, Pecos | 3 hr |
| Aug 1, 8:20 PM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
| Aug 1, 9:18 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.